Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Synthroid cause low white blood cell count?

Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2021 Questions

default
Posted on Mon, 13 Mar 2017 in Thyroid Problem and Hormonal Problems
Question: I wanted to know if Synthroid can cause white blood cell count to go down. Before starting Synthroid my WBC was 4.8. After taking Synthroid for 9 months my WBC was 3.2. And all my tests from then on have varied from 3.6 to 2.8.
doctor
Answered by Dr. Mirjeta Guni 24 minutes later
Brief Answer:
No, synthroid does not cause it.

Detailed Answer:
Hello and thank you for asking!
No, synthroid does not cause low white blood cell count.
It is a hormone that normally exists in our body and has very little adjuvants that in very rare cases cause allergic reactions.
If the dose of synthroid has not been the right one, under or over active thyroid symptoms may occur but there is not any reported case with low blood cell count.
Your treating physician should find another cause.
Hope the information will help.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics ,   ,  

Recent questions on  Thyroid

doctor1 MD

Hi, I have been experiencing swelling on my left shoulder (in the neck region) and there s what appears to be a swollen gland in my left neck. The headache is mostly on the right side of my head and breathing is sometimes correlated with irregular heartbeats. I am on HBP medications, but the docs have done tests (ultra sound, EGC, xrays, biopsy) for thyroid, but all are negative. What could these symptoms be and what are the possible treatments?

doctor1 MD

My husband is 3 months post op Thyroid Cancer. Thyroid was removed as well as 6 metastatic nodes. 148 mc Radioactive Iodine was given & I131 scan showed only residual tissue. He currently takes his synthroid 150 mg. But it has been ineffective. 6 weeks ago he had an onset of pain in tailbone. Which has progressed to severe pain & inability to stand or walk correctly. Along with this his RBC Hemocrit & Hemoglobin levels are low, but his Platelet function times are elevated. He has had several CBC W/DIFF labs. His PFT has been up to 206- 247 ranges & his PFT EPI up to 179. They are consistently high with the exception of 2 different times being normal out of 6 draws. His ENT just removed tonsils with bleeding complications. He believes something is wrong & is sending him to Hematology at Vanderbilt. My question is could the bone pain be related to his levels? Lukemia? Or is that not usual or is it two separate issues such as a blood disorder and possibly a discount issue?

doctor1 MD

hello i have being prescribed to take ebexid and ovacare because doctor said that i have cystic ovary . and i read that ebexid is for thyroid but i don t have thyroid problem . also my menstrual cycle is alway normal but after having this medicine this month i have miss my cycle

doctor1 MD

Hello, I am trying to figure out why I ve been getting rashes on and off for the past couple of years whenever I go on vacation and get exposure to the sun and ocean. I have Addison s Disease and hypothyroidism and don t know if the bumpy clustery bilateral rash has to do with my autoimmune disorders. The rash goes away in a few days and is non-itchy but uncomfortable. It usually starts on the tops of my feet and spreads to my hands (in between fingers too)...right now it is on my thighs and hips.

doctor1 MD

my child is 21 months old and suffeing from constipation from long term. pedistrician told to use some laxatives from 10days as situation got worse ,but still no luck.we did use the back medicine for m otion after 4days while using laxatives. she...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I'm a 69 year old female and I'm still getting hot flashes. Doctors say it's something like my internal thermostat is not working. Doesn't sound very specific, does it? A few days ago a hot flash came on and this time the cold sweat was...